Jump to content

sunflower: I need to do this...


sunflower

Recommended Posts

Dear SABuddies,

 

I began taking Zoloft back in 1998 when I started going through peri-menopause. I have to be honest and say that Z did help with so many of my symptoms (i.e., anxiety, insomnia, hot flashes, light-headedness, depression, etc.). However, I didn't know then that it would eventually "poop out" and more meds would be added to the mix.

 

Last March 2010 the Z pooped out and my psych doc wanted to add Lamatical to the mix. I did not feel comfortable going that route so I decided to find a doc who would help me taper off the Z.

I went to see a very reputable Homeopathic/Psych doc. He gave me a remedy and about 5 days later I was bedridden with severe anxiety/depression. Long story short he ended up having to increase the Z from 100 mgs. to 200 mgs., added Remeron 30 mgs. because I could not eat, and added Klonapin (.50 pm and .25 am).

 

Although I was functional (barely) I still felt very depressed. This May 2011 I decided to taper off the K because I was experiencing tolerance wd. I jumped off in August 2011 and continue to experience some wd sxs (i.e., depression and some physical sxs).

 

Although I know it may be too soon to begin tapering the Z or R I would like as much info as possible before I begin this other part of my journey.

 

Any feedback would be greatly appreciated,

Sunflower

Zoloft 1998 (100 mgs.) to present 200 mgs.

Remeron 10/2010 (30 mgs.)

1998-2010. Zoloft 100 mgs.

3/2010. Switched to generic Z and began not to feel well.

7/2010. Estrogen patch added which caused severe depression.

8/2010 to 10/2010. Zoloft increased from 100 mgs to 200 mgs., Klonopin .25 mgs in am; .50 mgs pm; Remeron

.25 mgs. added by new doc

1/2011. Began tapering K; last dose of K 7/2011.

11/2011 Began Remeron taper; last dose of R 1/2012 (Tapered K & R by dry cutting)

1/2013 Began tapering Z from 200 mgs to 100 mgs by dry cutting

3/2013. Experiencing wd sx...took break

9/2013. Down to 150 mgs.

2/2014 - Present. 100 mgs Z

1-21-15. Began dry cutting 100 mgs.

Link to post

Hi Sunflower. Welcome to the group. My only suggestion is to go slowww. That's the key no matter the drug. It took me a while to accept that I couldn't get this over with in just a couple of months. Have to take my time. I'm glad to have you here with us. Good supportive people here :)

Taper from Cymbalta, Paxil, Prozac & Antipsychotics finished June 2012.

Xanax 5% Taper - (8/12 - .5 mg) - (9/12 - .45) - (10/12 - .43) - (11/12 - .41) - (12/12 - .38)

My Paxil Website

My Intro

Link to post
  • Administrator

Hi, sunflower. As I posted in your Tapering thread, I would taper off the Zoloft first. It would be best to do this after your benzo withdrawal has gone away, or gotten much better.

 

Your system is already stressed from the earlier Zoloft bad withdrawal and benzo withdrawal, so I agree with Shanti, to be safe you should prepare to go very slowly.

 

We suggest an initial trial drop of 10% for a month, to see how that goes. If you get withdrawal symptoms, go back up in dose to make the drop a 5% drop. If you tolerate it well, another drop of 10% for a month.

 

The reason I am suggesting tapering Zoloft first is because it is the stronger drug and Remeron may help a bit with any withdrawal insomnia problems. Also, Remeron has the reputation of causing withdrawal symptoms less frequently than Zoloft -- although it can be difficult to withdraw from also.

 

As you can see, this may take a while to get you off both drugs, but it's better than suffering severe withdrawal, as you did before.

 

Why did your doctor "have" to increase your Z dosage to 200mg? That's a pretty high dosage.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Hi Shanti,

 

Thanks for the welcome and feedback. I do plan to take it very slowly once I decide to begin tapering. I think Dr. Breggin in his book "Your Presciption May Be Your Problem" suggest taking a month for every year we have been on the medication.

 

Will let you know how it goes once I begin to taper,

 

Sunflower

1998-2010. Zoloft 100 mgs.

3/2010. Switched to generic Z and began not to feel well.

7/2010. Estrogen patch added which caused severe depression.

8/2010 to 10/2010. Zoloft increased from 100 mgs to 200 mgs., Klonopin .25 mgs in am; .50 mgs pm; Remeron

.25 mgs. added by new doc

1/2011. Began tapering K; last dose of K 7/2011.

11/2011 Began Remeron taper; last dose of R 1/2012 (Tapered K & R by dry cutting)

1/2013 Began tapering Z from 200 mgs to 100 mgs by dry cutting

3/2013. Experiencing wd sx...took break

9/2013. Down to 150 mgs.

2/2014 - Present. 100 mgs Z

1-21-15. Began dry cutting 100 mgs.

Link to post

Hi Alto,

 

Thanks for the feedback. I will definitely take what you have advised into consideration when I decide to begin tapering. I think the Homeopathic/Psych doc went helter-skelter when after taking the remedy I was bedridden with severe anxiety/depression that he just kept increasing the Z. I was in such bad shape that I went along with it.

 

Again thanks for your help and feedback,

Sunflower

1998-2010. Zoloft 100 mgs.

3/2010. Switched to generic Z and began not to feel well.

7/2010. Estrogen patch added which caused severe depression.

8/2010 to 10/2010. Zoloft increased from 100 mgs to 200 mgs., Klonopin .25 mgs in am; .50 mgs pm; Remeron

.25 mgs. added by new doc

1/2011. Began tapering K; last dose of K 7/2011.

11/2011 Began Remeron taper; last dose of R 1/2012 (Tapered K & R by dry cutting)

1/2013 Began tapering Z from 200 mgs to 100 mgs by dry cutting

3/2013. Experiencing wd sx...took break

9/2013. Down to 150 mgs.

2/2014 - Present. 100 mgs Z

1-21-15. Began dry cutting 100 mgs.

Link to post
  • Administrator

This is a mistake many doctors make -- when the patient reacts badly to a psych drug, they increase the dosage.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy